Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 175, NWS Des Moines, IA

June 28, 20186 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 28, 2018, 12:38 PM CDT for 6 counties in Iowa. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2018, 12:38 PM CDT (17:38 UTC)
Expired
Jun 28, 2018, 1:45 PM CDT
In force
67 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.88 in
Wind
80.0 mph

Counties Appanoose County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 12:45 PM CDTTSTM WND DMG1 Sw Knoxville, IASEVERAL LARGE TREES DOWN IN KNOXVILLE.
Jun 28, 12:59 PM CDTTSTM WND DMGMelcher-Dallas, IA6 TO 12 INCH TREES DOWN. POWER LINES DOWN.
Jun 28, 1:00 PM CDTTSTM WND DMGAlbia, IANUMEROUS TREES DOWN IN ALBIA VIA SOCIAL MEDIA PICTURES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 8:12 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WUUS53 KDMX 281738
SVRDMX
IAC007-117-123-125-135-185-281845-
/O.NEW.KDMX.SV.W.0175.180628T1738Z-180628T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
1238 PM CDT THU JUN 28 2018

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Monroe County in south central Iowa...
  Lucas County in south central Iowa...
  Marion County in south central Iowa...
  Northeastern Wayne County in south central Iowa...
  Western Mahaska County in south central Iowa...
  Northern Appanoose County in south central Iowa...

* Until 145 PM CDT.

* At 1238 PM CDT, severe thunderstorms were located along a line
  extending from near Pleasantville to 8 miles south of
  Melcher-Dallas to near Chariton, moving east at 60 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and nickel size hail.

  SOURCE...Trained weather spotters. These storms are producing 
           widespread wind damage.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Oskaloosa, Pella, Knoxville, Centerville, Chariton, Albia,
  Pleasantville, New Sharon, Melcher-Dallas, Eddyville, Lake Sundown,
  Rathbun Lake, Knoxville Raceway, Lake Red Rock, Moravia, Moulton,
  Russell, Lovilia, Beacon and University Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows! 
&&

LAT...LON 4089 9353 4115 9333 4151 9333 4150 9261
      4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1738Z 288DEG 52KT 4136 9319 4111 9319 4093 9332 

HAIL...0.88IN
WIND...80MPH
 
$$

MF
4 follow-up statements
638 
WWUS53 KDMX 281754
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
1254 PM CDT THU JUN 28 2018

IAC007-117-123-125-135-185-281845-
/O.CON.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Monroe IA-Lucas IA-Marion IA-Wayne IA-Mahaska IA-Appanoose IA-
1254 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MONROE...LUCAS...MARION...NORTHEASTERN WAYNE...WESTERN MAHASKA
AND NORTHERN APPANOOSE COUNTIES...

At 1252 PM CDT, severe thunderstorms were located along a line
extending from near Pella to 8 miles west of Albia to 6 miles
northwest of Rathbun Lake, moving east at 60 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters. Numerous reports of wind damage 
         have been reported with these storms.  Radar indicates 
         winds speeds of 80 to 85 mph possible.  

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Oskaloosa, Pella, Knoxville, Centerville, Chariton, Albia,
Pleasantville, New Sharon, Melcher-Dallas, Eddyville, Lake Sundown,
Rathbun Lake, Knoxville Raceway, Lake Red Rock, Moravia, Moulton,
Russell, Lovilia, Beacon and University Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4089 9353 4115 9333 4151 9333 4150 9261
      4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1752Z 286DEG 52KT 4132 9295 4107 9296 4089 9309 

HAIL...0.88IN
WIND...80MPH
 
$$

MF
986 
WWUS53 KDMX 281817
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
117 PM CDT THU JUN 28 2018

IAC007-117-123-125-135-185-281845-
/O.CON.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Monroe IA-Lucas IA-Marion IA-Wayne IA-Mahaska IA-Appanoose IA-
117 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MONROE...SOUTHEASTERN LUCAS...EASTERN MARION...NORTHEASTERN
WAYNE...WESTERN MAHASKA AND NORTHERN APPANOOSE COUNTIES...

At 116 PM CDT, severe thunderstorms were located along a line
extending from near Oskaloosa to 10 miles east of Albia to Lake
Sundown, moving east at 55 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters. Numerous reports of tree damage 
         and outbuilding damage have occurred with these storms. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Oskaloosa, Pella, Centerville, Albia, New Sharon, Eddyville, Lake
Sundown, Rathbun Lake, Lake Red Rock, Moravia, Moulton, Russell,
Lovilia, Beacon, University Park, Mystic, Bussey, Harvey, Leighton
and Hamilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across south central Iowa. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.
 
&&

LAT...LON 4084 9335 4114 9305 4151 9304 4150 9261
      4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1816Z 286DEG 49KT 4124 9261 4099 9262 4081 9275 

HAIL...0.88IN
WIND...80MPH
 
$$

MF
394 
WWUS53 KDMX 281832
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
132 PM CDT THU JUN 28 2018

IAC117-125-185-281842-
/O.CAN.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Lucas IA-Marion IA-Wayne IA-
132 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LUCAS...EASTERN
MARION AND NORTHEASTERN WAYNE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southeastern Iowa.

LAT...LON 4077 9308 4111 9287 4150 9280 4150 9261
      4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1832Z 286DEG 38KT 4141 9269 4102 9269 4075 9284 

$$

IAC007-123-135-281845-
/O.CON.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Monroe IA-Mahaska IA-Appanoose IA-
132 PM CDT THU JUN 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MONROE...WESTERN MAHASKA AND NORTHERN APPANOOSE COUNTIES...

At 132 PM CDT, severe thunderstorms were located along a line
extending from near New Sharon to 6 miles east of Albia to
Centerville, moving east at 45 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Trained weather spotters.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Oskaloosa, Centerville, Albia, New Sharon, Eddyville, Lake Sundown,
Rathbun Lake, Moravia, Moulton, Beacon, University Park, Mystic,
Leighton, Unionville, Rathbun, Plano, Udell, Albia Municipal Airport,
Honey Creek State Park and Sharon Bluffs State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across southern Iowa. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows.
 
&&

LAT...LON 4077 9308 4111 9287 4150 9280 4150 9261
      4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1832Z 286DEG 38KT 4141 9269 4102 9269 4075 9284 

HAIL...0.88IN
WIND...60MPH
 
$$

MF
727 
WWUS53 KDMX 281846
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
146 PM CDT THU JUN 28 2018

IAC007-123-135-281856-
/O.EXP.KDMX.SV.W.0175.000000T0000Z-180628T1845Z/
Monroe IA-Mahaska IA-Appanoose IA-
146 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR MONROE...WESTERN MAHASKA AND
NORTHERN APPANOOSE COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have exited the warned area. 
Therefore, the warning has been allowed to expire.  However heavy 
rain is still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
south central and southeastern Iowa.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Des Moines .

LAT...LON 4077 9308 4111 9287 4150 9280 4150 9261
      4116 9262 4116 9264 4065 9264
TIME...MOT...LOC 1846Z 288DEG 52KT 4135 9246 4096 9246 4069 9261 

$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:38 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 28, 12:38 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1238 PM CDT Thu Jun 28 2018

.UPDATE...
Issued at 1233 PM CDT Thu Jun 28 2018

Convective system continues to move along the north edge of
impressive instability with widespread wind damage noted. Winds of
70 mph have been common with higher gusts likely within the
storms. Have extended the watch through the southeast portion of
the forecast area as the complex continues to move rapidly east
southeast through the early afternoon.

&&

.DISCUSSION.../Today through Wednesday/
Issued at 350 AM CDT Thu Jun 28 2018

GOES-East clean infrared channel shows a band of clouds over
southwest Iowa into central Missouri early this morning. While
conditions are warm and humid here, they are even more so south of
this band of clouds with 3am temperatures in the low 80s and
dewpoints in the upper 70s. Isolated convection has formed over
central Missouri in an environment characterized by MUCAPE of 5000
J/kg (!) that is uninhibited. Closer to Iowa, a few showers are
over far south central Iowa. Many of the convective allowing
models (CAMs) along with the HREF show this activity festering
and then sinking south into Missouri no later than mid-morning.
Attention then turns to northeast Colorado and western Nebraska
where a few thunderstorms have formed this morning. This would be
the MCS that models have been indicating would slide through Iowa
later today, though in its present form does not look very
MCSish. The CAMs have little in the way of this making it into
Iowa, though recent runs of the HRRR tries to develop convection
this afternoon on an outflow boundary expected from morning
convection. Will hold off on mention of PoPs at this time, but
will be something to monitor through the rest of the morning
hours. While there will be a mixture of clouds and sunshine today,
850mb temperatures will climb 5 to 7 degrees Celsius into the low
20s Celsius in most areas. This will mean surface temperatures in
the upper 80s to low 90s and within this very moist airmass, will
see heat indices to around 105 degrees over many parts of south
central Iowa. Therefore, will be issuing a heat advisory for much
of south central Iowa. With heat indices not dropping below the
middle 70s, will run the advisory through the night and into the
heat advisory already out for Friday.

The upper level ridge will begin to slide east on Friday with
southwesterly flow developing overhead as a trough digs into the
northern Rockies. 850mb temperatures over central Iowa will once
again climb a few degrees and range from 24 to 27 Celsius. This
will equate to temperatures well into the 90s and current heat
advisory is still very much on track. It will also be quite breezy
Friday. A cold front will begin to sink toward Iowa late in the
day with any storms confined to the far northwest part of the
forecast area. The better chance of areawide thunderstorms will be
Saturday afternoon into the night as the front moves farther into
the state with the trough swinging into the area. With this front
arriving, this should temper the heat over at least northern
areas, but there is still uncertainty to what degree conditions
will heat up on Saturday over the south and less so southeast.
Within this hot and humid airmass, there will be a risk of severe
weather. There will be an impressive amount of instability ahead
of the front for storms. While deep layer shear is below 30 knots,
0-1km and 0-3km storm relative helicity would support brief, but
not persistent rotation. However, given the magnitude of CAPE,
still could have supercells with large hail and damaging wind
gusts. LCL heights of 1500m would suggest the tornado threat would
be more marginal. In addition to the severe threat, there will
also be the risk of heavy rainfall. There will be good moisture
transport into the state with a ribbon of 2 inches plus of
precipitable water ahead of the front. Warm cloud depths will be
in excess of 4000 meters, which should allow for efficient rain
processes. Further, the 850-300mb flow will be nearly parallel to
the boundary with the possibility of training storms. Models
generally agree on the idea of 1 to 3 inches, with GFS showing the
upper end potential towards 5 inches. For now, have 1 to 2 inches
across central to northern Iowa.

The trough will exit the area on Sunday and storm chances will end
in the morning hours. Surface high pressure will cross the area
later Sunday into Monday as winds from the northwest deliver drier
and cooler air. However, showers and thunderstorms will return to
the state as warm air advection commences Monday night into Tuesday.

&&

.AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/
Issued at 1233 PM CDT Thu Jun 28 2018

Other than the convective system passing through southern Iowa,
overall conditions will be VFR for duration of the forecast. Very
strong and variable winds along with IFR conditions can be
expected in and around the thunderstorms this afternoon. The only
other concern would be some patchy fog overnight although winds
may preclude much of this threat.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Friday for IAZ057>061-070>074-
081>085-092>097.

Heat Advisory from 11 AM to 8 PM CDT Friday for IAZ004>007-
015>017-023>028-033>039-044>050-062-075-086.

&&

UPDATE...Cogil
DISCUSSION...Ansorge
AVIATION...Cogil
Hazardous weather outlook, Jun 28, 8:29 AM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
829 AM CDT Thu Jun 28 2018

IAZ061-074-084-085-095>097-291330-
Jasper-Marion-Lucas-Monroe-Wayne-Appanoose-Davis-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Heat and humidity will build into the area today. A Heat Advisory
is in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

Isolated storms are also possible this afternoon central and
southeast.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will persist into Friday with widespread
highs in the mid to upper 90s. A heat advisory remains in effect
through Friday. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday as well with the
severe potential better defined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed for a time late Saturday.

IAZ004>007-015>017-023>028-033>039-048>050-062-075-086-291330-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-
Poweshiek-Mahaska-Wapello-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Flood Warnings remain in effect for portions of some rivers in
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will return Friday with highs in the middle
to upper 90s and heat index values 103 to 110 degrees. A Heat
Advisory is in effect from late Friday morning through early
Friday evening. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday with the severe
potential better defined in the coming days.

Flood Warnings are expected to continue for portions of some
rivers in the area into next week. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed for a time late Saturday.

IAZ044>047-057>060-070>073-081>083-092>094-291330-
Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Dallas-Polk-Cass-
Adair-Madison-Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
829 AM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Flood Warnings remain in effect for portions of some rivers in
the area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

Severe thunderstorms are possible late this morning and early into
the afternoon. A severe thunderstorm watch is in effect for the
area until 3 PM. The primary threats are for large hail and wind
gusts up to 70 MPH likely.

Heat and humidity will build into the area today. A Heat Advisory
is in effect for the area. Please refer to the National Weather
Service website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Hot and humid weather will return Friday with highs in the middle
to upper 90s and heat index values 103 to 110 degrees. A Heat
Advisory is in effect from late Friday morning through early
Friday evening. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

Strong to perhaps severe thunderstorms with heavy rainfall will
then be possible late Saturday afternoon and Saturday night.
Additional thunderstorms chances return Tuesday with the severe
potential better defined in the coming days.

Flood Warnings are expected to continue for portions of some
rivers in the area into next week. Please refer to the National
Weather Service website at weather.gov/desmoines for further
details.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed Thursday morning through afternoon. Spotters
may be needed for a time late Saturday.

In the hours before

Local storm report, Jun 28, 12:19 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1219 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 PM     HAIL             2 W MURRAY              41.04N 93.98W
06/28/2018  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

&&

JJ
Local storm report, Jun 28, 12:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1221 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND DMG     1 NNW BEVINGTON         41.38N 93.80W
06/28/2018                   MADISON            IA   TRAINED SPOTTER

            8 INCH TREE DOWN COVERING THE ROAD.
            ESTIMATED 60 MPH WIND GUSTS. NICKEL HAIL.

&&

BF
Local storm report, Jun 28, 12:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1222 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     TSTM WND DMG     MARTENSDALE             41.38N 93.74W
06/28/2018                   WARREN             IA   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN BETWEEN
            MARTENSDALE AND INDIANOLA.

&&

BF
Local storm report, Jun 28, 12:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     NON-TSTM WND GST CUMMING                 41.49N 93.76W
06/28/2018  E70 MPH          WARREN             IA   TRAINED SPOTTER

            LARGE TREES DOWN, AT LEAST 1 FOOT IN
            DIAMETER.

&&

JJ
Local storm report, Jun 28, 12:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1230 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TSTM WND DMG     CUMMING                 41.48N 93.76W
06/28/2018                   WARREN             IA   PUBLIC

            MULTIPLE 1 TO 2 INCH TREE BRANCHES DOWN IN
            CUMMING VIA SOCIAL MEDIA.

&&

AK
Local storm report, Jun 28, 12:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     TSTM WND GST     INDIANOLA               41.36N 93.56W
06/28/2018  M58 MPH          WARREN             IA   AMATEUR RADIO

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:08 AM CDTSevere Thunderstorm WarningDMXCrawford37 min
Jun 28, 10:30 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford60 min
Jun 28, 11:01 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Audubon, Cass, Guthrie59 min
Jun 28, 11:26 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Clarke, Decatur, Madison, Ringgold and 2 more64 min
Jun 28, 11:51 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Madison, Warren39 min
Jun 28, 12:04 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Ringgold, Warren, Wayne56 min
Jun 28, 12:12 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren48 min
Jun 28, 12:57 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Wayne48 min
Jun 28, 1:06 PM CDTSevere Thunderstorm WarningDMXDavis, Mahaska, Wapello54 min
Jun 28, 3:42 PM CDTExcessive Heat WarningDMXBlack Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more29 hr
Jun 28, 3:42 PM CDTHeat AdvisoryDMXAdair, Audubon, Cass, Dallas, Guthrie, Jasper and 4 more29 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.